Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 21, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 26, 2010, 3:57 AM EST for 8 counties in Tennessee. It took effect at Dec 26, 2010, 4:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2010, 3:57 AM EST (08:57 UTC)
- In effect from
- Dec 26, 2010, 4:00 PM EST
- Expired
- Dec 27, 2010, 1:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS74 KMRX 260857 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 357 AM EST SUN DEC 26 2010 ...WINDY CONDITIONS IN THE MOUNTAINS THIS AFTERNOON THROUGH MONDAY MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM OFF THE ATLANTIC COAST WILL CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE FROM LATE THIS AFTERNOON THROUGH MONDAY MORNING. TNZ018-041-043-045-047-072-074-087-262100- /O.NEW.KMRX.WI.Y.0021.101226T2100Z-101227T1800Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 357 AM EST SUN DEC 26 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. * IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ DGS
4 follow-up statements
572 WWUS74 KMRX 261432 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 932 AM EST SUN DEC 26 2010 ...WINDY CONDITIONS IN THE MOUNTAINS THIS AFTERNOON THROUGH MONDAY MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM OFF THE ATLANTIC COAST WILL CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE FROM LATE THIS AFTERNOON THROUGH MONDAY MORNING. TNZ018-041-043-045-047-072-074-087-262245- /O.CON.KMRX.WI.Y.0021.101226T2100Z-101227T1800Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 932 AM EST SUN DEC 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. * IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL VALUES. ALSO...THE STRONG WINDS WILL PRODUCE A GOOD DEAL OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ DH
010 WWUS74 KMRX 261950 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EST SUN DEC 26 2010 ...WINDY CONDITIONS WILL DEVELOP ACROSS MOUNTAINS THIS EVENING THROUGH MONDAY MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM OFF THE MID-ATLANTIC COAST WILL CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE FROM LATE THIS AFTERNOON THROUGH MONDAY MORNING. TNZ018-041-043-045-047-072-074-087-270400- /O.CON.KMRX.WI.Y.0021.101226T2100Z-101227T1800Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 250 PM EST SUN DEC 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. * WINDS: SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. * IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL VALUES. ALSO...THE STRONG WINDS WILL PRODUCE A GOOD DEAL OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ DH
187 WWUS74 KMRX 270827 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 327 AM EST MON DEC 27 2010 ...WINDY CONDITIONS ACROSS THE HIGHER TERRAIN THIS MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM OFF THE MID-ATLANTIC COAST WILL CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE THIS MORNING. WINDS WILL DIMINISH THROUGH THE AFTERNOON. TNZ018-041-043-045-047-072-074-087-271800- /O.CON.KMRX.WI.Y.0021.000000T0000Z-101227T1800Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 327 AM EST MON DEC 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * TIMING: WINDY CONDITIONS THIS MORNING WILL GRADUALLY DECREASE THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS. * IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL VALUES. ALSO...THE STRONG WINDS WILL PRODUCE SOME BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ DGS
685 WWUS74 KMRX 271759 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1259 PM EST MON DEC 27 2010 TNZ018-041-043-045-047-072-074-087-271900- /O.EXP.KMRX.WI.Y.0021.000000T0000Z-101227T1800Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1259 PM EST MON DEC 27 2010 ...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. * TIMING: WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE AFTERNOON. * WINDS: SUSTAINED WINDS HAVE DECREASED TO 10 TO 20 MPH OVER MOST LOCATIONS IN THE ADVISED AREA. WILL CONTINUE TO SEE OCCASIONAL WIND GUSTS OF 30 TO 35 THROUGHOUT THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 26, 12:24 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 26, 12:24 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 AM EST SUN DEC 26 2010
.AVIATION...
LITTLE CHANGE IN THE CURRENT OBSERVED CONDITIONS IS EXPECTED OVER
THE NEXT 24 HOURS AS AN UPPER LEVEL LOW CROSSES THE AREA. MVFR
CEILINGS WITH PERIODS OF LIGHT SNOW ARE EXPECTED TO BE PREDOMINANT
THROUGH TODAY. PERIODS OF IFR CONDITIONS WILL BE POSSIBLE AT ANY
TIME WHEN THE SNOW INTENSIFIES...BUT TIMING THIS WITH A TEMPO IS
VIRTUALLY IMPOSSIBLE. WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST
AND BECOME GUSTY AS THE SURFACE LOW STRENGTHENS OFF THE CAROLINA
COAST.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEQUATCHIE...
SULLIVAN...UNION...WASHINGTON TN.
VA...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON...WISE.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: LEE...SCOTT.
&&
DGSHazardous weather outlook, Dec 25, 3:58 AM EST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 AM EST SAT DEC 25 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 AM EST SAT DEC 25 2010 /258 AM CST SAT DEC 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL AFFECT THE AREA TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE ENTIRE AREA TODAY...WITH 1 TO 4 INCHES EXPECTED AREA WIDE. A WINTER STORM WATCH IS IN EFFECT FOR SOUTHWEST VIRGINIA AND THE HIGHER ELEVATIONS OF EAST TENNESSEE...WHERE ADDITIONAL ACCUMULATIONS ARE EXPECTED TONIGHT THROUGH MONDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS ARE EXPECTED TO PERSIST OVER SOUTHWEST VIRGINIA AND THE MOUNTAINS OF EAST TENNESSEE SUNDAY THROUGH MONDAY. ADDITIONAL ACCUMULATIONS OF 5 TO 12 INCHES WILL BE POSSIBLE OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SNOW REPORTS WILL BE NEEDED THROUGH THIS WEEKEND.
In the hours before
Local storm report, Dec 26, 2:23 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
223 AM EST SUN DEC 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM SNOW KINGSPORT 36.53N 82.56W
12/26/2010 E2.0 INCH SULLIVAN TN TRAINED SPOTTER
&&
DGSNearby
Wind Advisories in Tennessee, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.